Alert archive / Kansas / Wind Advisories in 2023

Wind Advisory 2, NWS Topeka, KS

March 15, 202316 counties in Kansas

NWS Topeka, KS issued this wind advisory at Mar 15, 2023, 2:46 AM CDT for 16 counties in Kansas. It took effect at Mar 15, 2023, 11:00 AM CDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2023, 2:46 AM CDT (07:46 UTC)
In effect from
Mar 15, 2023, 11:00 AM CDT
Expired
Mar 16, 2023, 8:55 PM CDT
In force
34 hr
Issued by
NWS Topeka, KS

Counties Anderson County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Lyon County, KS, Morris County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 7.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2023-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2023-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1939 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

612 
WWUS73 KTOP 150746
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
246 AM CDT Wed Mar 15 2023

KSZ020>023-034>038-054-160000-
/O.NEW.KTOP.WI.Y.0002.230315T1600Z-230316T0000Z/
Cloud-Clay-Riley-Pottawatomie-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Lyon-
Including the cities of Concordia, Clay Center, Manhattan, 
Wamego, St. Marys, Minneapolis, Bennington, Abilene, Herington, 
Junction City, Council Grove, Alma, Eskridge, Maple Hill, 
Alta Vista, McFarland, Harveyville, Paxico, and Emporia
246 AM CDT Wed Mar 15 2023

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Cloud, Clay, Riley, Pottawatomie, Ottawa, Dickinson, 
  Geary, Morris, Wabaunsee and Lyon Counties.

* WHEN...From 11 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Travel may be difficult for high profile vehicles and working 
  on elevated surfaces may be hazardous. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
759 
WWUS73 KTOP 151926
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
226 PM CDT Wed Mar 15 2023

KSZ020>023-160330-
/O.NEW.KTOP.WI.Y.0003.230316T1200Z-230317T0600Z/
/O.CON.KTOP.WI.Y.0002.000000T0000Z-230316T0000Z/
Cloud-Clay-Riley-Pottawatomie-
Including the cities of Concordia, Clay Center, Manhattan, 
Wamego, and St. Marys
226 PM CDT Wed Mar 15 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 7 AM THURSDAY TO 1 AM CDT
FRIDAY...

* WHAT...For the first Wind Advisory, south winds 25 to 30 mph
  with gusts up to 45 mph. For the second Wind Advisory, 
  northwest winds 25 to 35 mph with gusts up to 45 mph expected.

* WHERE...Cloud, Clay, Riley and Pottawatomie Counties.

* WHEN...For the first Wind Advisory, until 7 PM CDT this 
  evening. For the second Wind Advisory, from 7 AM Thursday to 1 
  AM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Travel may be difficult for high profile vehicles and working 
  on elevated surfaces may be hazardous.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ008>012-024-026-160330-
/O.NEW.KTOP.WI.Y.0003.230316T1200Z-230317T0600Z/
Republic-Washington-Marshall-Nemaha-Brown-Jackson-Jefferson-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, 
Seneca, Hiawatha, Horton, Holton, Valley Falls, Oskaloosa, Perry,
McLouth, Grantville, Meriden, and Nortonville
226 PM CDT Wed Mar 15 2023

...WIND ADVISORY IN EFFECT FROM 7 AM THURSDAY TO 1 AM CDT
FRIDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Republic, Washington, Marshall, Nemaha, Brown, Jackson 
  and Jefferson Counties.

* WHEN...From 7 AM Thursday to 1 AM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Travel may be difficult for high profile vehicles and working 
  on elevated surfaces may be hazardous.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ039-040-055-056-058-059-160330-
/O.EXB.KTOP.WI.Y.0002.230316T0000Z-230317T0600Z/
Shawnee-Douglas-Osage-Franklin-Coffey-Anderson-
Including the cities of Topeka, Lawrence, Osage City, Carbondale,
Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, 
and Garnett
226 PM CDT Wed Mar 15 2023

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT
FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph this
  evening, then switching to the northwest Thursday afternoon.

* WHERE...Shawnee, Douglas, Osage, Franklin, Coffey and Anderson 
  Counties.

* WHEN...From 7 PM this evening to 1 AM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Travel may be difficult for high profile vehicles and working on
  elevated surfaces may be hazardous.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ034>038-054-160330-
/O.EXT.KTOP.WI.Y.0002.000000T0000Z-230317T0600Z/
Ottawa-Dickinson-Geary-Morris-Wabaunsee-Lyon-
Including the cities of Minneapolis, Bennington, Abilene, 
Herington, Junction City, Council Grove, Alma, Eskridge, 
Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, 
and Emporia
226 PM CDT Wed Mar 15 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT FRIDAY...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Cloud, Clay, Riley, Pottawatomie, Ottawa, Dickinson, 
  Geary, Morris, Wabaunsee and Lyon Counties.

* WHEN...Until 1 AM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Travel may be difficult for high profile vehicles and working 
  on elevated surfaces may be hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
476 
WWUS73 KTOP 152352
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
652 PM CDT Wed Mar 15 2023

KSZ020>023-161000-
/O.EXP.KTOP.WI.Y.0002.000000T0000Z-230316T0000Z/
/O.CON.KTOP.WI.Y.0003.230316T1200Z-230317T0600Z/
Cloud-Clay-Riley-Pottawatomie-
Including the cities of Concordia, Clay Center, Manhattan, 
Wamego, and St. Marys
652 PM CDT Wed Mar 15 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THURSDAY TO 1 AM CDT
FRIDAY...
...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Cloud, Clay, Riley and Pottawatomie Counties.

* WHEN...For the first Wind Advisory, until 7 PM CDT this 
  evening. For the second Wind Advisory, from 7 AM Thursday to 1 
  AM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ039-040-055-056-058-059-161000-
/O.CON.KTOP.WI.Y.0002.230316T0000Z-230317T0600Z/
Shawnee-Douglas-Osage-Franklin-Coffey-Anderson-
Including the cities of Topeka, Lawrence, Osage City, Carbondale,
Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, 
and Garnett
652 PM CDT Wed Mar 15 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  this evening, then switching to the northwest Thursday 
  afternoon.

* WHERE...Shawnee, Douglas, Osage, Franklin, Coffey and Anderson 
  Counties.

* WHEN...From 7 PM this evening to 1 AM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Travel may be difficult for high profile vehicles and working 
  on elevated surfaces may be hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ034>038-054-161000-
/O.CON.KTOP.WI.Y.0002.000000T0000Z-230317T0600Z/
Ottawa-Dickinson-Geary-Morris-Wabaunsee-Lyon-
Including the cities of Minneapolis, Bennington, Abilene, 
Herington, Junction City, Council Grove, Alma, Eskridge, 
Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, 
and Emporia
652 PM CDT Wed Mar 15 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Cloud, Clay, Riley, Pottawatomie, Ottawa, Dickinson, 
  Geary, Morris, Wabaunsee and Lyon Counties.

* WHEN...Until 1 AM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Travel may be difficult for high profile vehicles and working 
  on elevated surfaces may be hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ008>012-024-026-161000-
/O.CON.KTOP.WI.Y.0003.230316T1200Z-230317T0600Z/
Republic-Washington-Marshall-Nemaha-Brown-Jackson-Jefferson-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, 
Seneca, Hiawatha, Horton, Holton, Valley Falls, Oskaloosa, Perry,
McLouth, Grantville, Meriden, and Nortonville
652 PM CDT Wed Mar 15 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THURSDAY TO 1 AM CDT
FRIDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Republic, Washington, Marshall, Nemaha, Brown, Jackson 
  and Jefferson Counties.

* WHEN...From 7 AM Thursday to 1 AM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Travel may be difficult for high profile vehicles and working 
  on elevated surfaces may be hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
773 
WWUS73 KTOP 160753
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
253 AM CDT Thu Mar 16 2023

KSZ034>040-054>056-058-059-170600-
/O.CON.KTOP.WI.Y.0002.000000T0000Z-230317T0600Z/
Ottawa-Dickinson-Geary-Morris-Wabaunsee-Shawnee-Douglas-Lyon-
Osage-Franklin-Coffey-Anderson-
Including the cities of Minneapolis, Bennington, Abilene, 
Herington, Junction City, Council Grove, Alma, Eskridge, 
Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, 
Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, 
Overbrook, Ottawa, Burlington, Lebo, and Garnett
253 AM CDT Thu Mar 16 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of central, east central and north central 
  Kansas.

* WHEN...Until 1 AM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Travel may be difficult for high profile vehicles and working 
  on elevated surfaces may be hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ008>012-020>024-026-170600-
/O.CON.KTOP.WI.Y.0003.230316T1200Z-230317T0600Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, 
Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, 
Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, 
McLouth, Grantville, Meriden, and Nortonville
253 AM CDT Thu Mar 16 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM
CDT FRIDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of north central and northeast Kansas.

* WHEN...From 7 AM this morning to 1 AM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Travel may be difficult for high profile vehicles and working 
  on elevated surfaces may be hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
327 
WWUS73 KTOP 161942
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
242 PM CDT Thu Mar 16 2023

KSZ034>040-054>056-058-059-170600-
/O.CON.KTOP.WI.Y.0002.000000T0000Z-230317T0600Z/
Ottawa-Dickinson-Geary-Morris-Wabaunsee-Shawnee-Douglas-Lyon-
Osage-Franklin-Coffey-Anderson-
Including the cities of Minneapolis, Bennington, Abilene, 
Herington, Junction City, Council Grove, Alma, Eskridge, 
Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, 
Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, 
Overbrook, Ottawa, Burlington, Lebo, and Garnett
242 PM CDT Thu Mar 16 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of central, east central and north central 
  Kansas.

* WHEN...Until 1 AM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Travel may be difficult for high profile vehicles and working 
  on elevated surfaces may be hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ008>012-020>024-026-170600-
/O.CON.KTOP.WI.Y.0003.000000T0000Z-230317T0600Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, 
Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, 
Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, 
McLouth, Grantville, Meriden, and Nortonville
242 PM CDT Thu Mar 16 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of north central and northeast Kansas.

* WHEN...From 7 AM this morning to 1 AM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Travel may be difficult for high profile vehicles and working 
  on elevated surfaces may be hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
708 
WWUS73 KTOP 170155
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
855 PM CDT Thu Mar 16 2023

KSZ008>012-020>024-026-170300-
/O.CAN.KTOP.WI.Y.0003.000000T0000Z-230317T0600Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, 
Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, 
Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, 
McLouth, Grantville, Meriden, and Nortonville
855 PM CDT Thu Mar 16 2023

...WIND ADVISORY IS CANCELLED...

Winds will still gust up to around 30 mph overnight, but have
fallen below advisory criteria.

$$

KSZ034>040-054>056-058-059-170300-
/O.CAN.KTOP.WI.Y.0002.000000T0000Z-230317T0600Z/
Ottawa-Dickinson-Geary-Morris-Wabaunsee-Shawnee-Douglas-Lyon-
Osage-Franklin-Coffey-Anderson-
Including the cities of Minneapolis, Bennington, Abilene, 
Herington, Junction City, Council Grove, Alma, Eskridge, 
Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, 
Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, 
Overbrook, Ottawa, Burlington, Lebo, and Garnett
855 PM CDT Thu Mar 16 2023

...WIND ADVISORY IS CANCELLED...

Winds will still gust up to around 30 mph overnight, but have
fallen below advisory criteria.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Mar 15, 12:33 AM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Mar 15, 12:33 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
1233 AM CDT Wed Mar 15 2023

...Update to aviation forecast discussion...

.DISCUSSION...
Issued at 243 PM CDT Tue Mar 14 2023

Key points:

* Windy Wednesday, Wednesday night, and Thursday

* Precipitation likely Thursday with light snow possible into
  Thursday night

* Cold Friday into the weekend

Southerly winds have returned to the area with a tight pressure
gradient not far to the west. Conditions remain fairly benign
tonight with warmer temperatures under a moderate low-level jet with
some cirrus late.

More impactful weather starts Wednesday with the strong pressure
gradient shifting east into eastern Kansas downstream of strong
cross-Rockies mid/upper level flow as the western CONUS upper trough
shifts east. Most guidance, save the recently high-biased NBM, keep
speeds below Advisory levels and have leaned this way, especially
with periods of mid and high cloud keeping prime mixing in check.
Models also agree with some moisture advection over the lower
several thousand feet, keeping RH values above 35% and fire weather
concerns somewhat muted. A stronger low-level jet forms Wednesday
night which keeps near-Advisory speeds going until a cold front
moves through late in the night into midday Thursday. The front's
speed has moved earlier in recent guidance means though there is
considerable spread among members. Have kept close to NBM which is
close to most means. This keeps north-central Kansas in the 30s
through the bulk of the day with precipitation likely as
precipitable water values reach near climatological maxes. As the
cold air quickly deepens, some accumulating snowfall is possible
though the quick nature of the system and temps still well above
freezing should keep amounts low. Precip moves off as the cold air
spreads southeast with lesser chances for any measurable snow on
south and east. Winds behind the system are similarly-strong with
some potential for brief Advisory-level speeds and would combine
with any falling snow for reduced visibilities. Friday's temps
only reach the upper 30s to mid 40s with winds slowly weakening.

A stout upper low moving southeast behind the exiting upper trough
ushers a northern Canadian airmass south into the central Plains
Friday night into Saturday for even colder temps. Wind chills drop
into the single digits Friday night and Saturday night with highs in
the 30s to lower 40s. Precipitation chances are quite low however
with PW values now near climatological minimums.

Temperatures modify toward late-March normals early next week. A
weaker upper wave looks to push east across the southern Plains
though precipitation chances this far northeast look low with the
dry airmass not far away.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1233 AM CDT Wed Mar 15 2023

VFR at all TAF sites through the TAF period. LLWS is likely
tonight through the early morning hours as a potent low-level jet
remains overhead. Southerly winds will increase through the day
tomorrow, with gusts around 35 knots likely by the early
afternoon.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

DISCUSSION...65
AVIATION...Jones
Hazardous weather outlook, Mar 14, 2:44 PM CDT, 12 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
244 PM CDT Tue Mar 14 2023

KSZ008>012-020>024-026-034>040-054>056-058-059-151945-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
244 PM CDT Tue Mar 14 2023

This Hazardous Weather Outlook is for central Kansas, east central
Kansas, north central Kansas and northeast Kansas.

.DAY ONE...This afternoon and tonight.

The Rangeland Fire Danger Index will reach the Very High category
across much of north central Kansas this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Sustained winds near 30 mph with gusts to 45 mph are likely for much
of the period from late Wednesday morning through Thursday
afternoon.

Elevated fire danger is possible Wednesday afternoon.

There is a chance for light snow Thursday and Thursday night, with
the greatest chances in north central and northeast Kansas. Any
accumulations look to be light, though any falling snow will combine
with gusty northwest winds to create reduced visibilities.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 2:26 PM CDTWind AdvisoryTOPBrown, Clay, Cloud, Jackson, Jefferson, Marshall and 5 more30 hr

Nearby

Wind Advisories in Kansas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.